Alert archive / California / Gale Watches in 2014

Gale Watch 18, NWS Eureka, CA

December 15, 2014

NWS Eureka, CA issued this gale watch at Dec 15, 2014, 2:54 AM PST. It took effect at Dec 16, 2014, 6:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 15, 2014, 2:54 AM PST (10:54 UTC)
In effect from
Dec 16, 2014, 6:00 AM PST
Expired
Dec 15, 2014, 3:16 PM PST
In force
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

545 
WHUS76 KEKA 151054
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
254 AM PST MON DEC 15 2014

PZZ470-475-151900-
/O.EXP.KEKA.GL.W.0030.000000T0000Z-141215T1100Z/
/O.EXB.KEKA.SC.Y.0105.141215T1100Z-141216T1400Z/
/O.NEW.KEKA.GL.A.0018.141216T1400Z-141216T2200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
254 AM PST MON DEC 15 2014

...GALE WARNING WILL EXPIRE AT 3 AM PST EARLY THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM PST TUESDAY...
...GALE WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
AFTERNOON...


THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM PST TUESDAY. A GALE
WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM
TUESDAY MORNING THROUGH TUESDAY AFTERNOON. 

* WINDS...SE 15 TO 25 KT. WINDS WILL INCREASE AGAIN ON TUESDAY
  POSSIBLY TO GALE FORCE.

* SEAS...SW 7 FT AT 10 SECONDS SUBSIDING TODAY. W SWELL BUILDING
  TO NEAR 14 FT AT 17 SECONDS TODAY. SHORT PERIOD WAVES WILL
  BUILD AGAIN ON TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ450-455-151900-
/O.EXT.KEKA.SC.Y.0105.000000T0000Z-141218T0500Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
254 AM PST MON DEC 15 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PST WEDNESDAY...

* WINDS...SE 10 TO 20 KT. HIGHER GUSTS AROUND CAPE MENDOCINO.
  WINDS WILL BRIEFLY INCREASE AGAIN ON TUESDAY WITH GUSTS TO NEAR
  GALE.

* SEAS...SW 6 FT AT 10 SECONDS SUBSIDING TODAY. W SWELL BUILDING
  TO 13 TO 14 FT AT 17 SECONDS TODAY. SHORT PERIOD SEAS WILL
  BRIEFLY INCREASE AGAIN ON TUESDAY. LONG PERIOD SWELLS WILL
  REMAIN ELEVATED THROUGH WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
2 follow-up statements
013 
WHUS76 KEKA 151657
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
857 AM PST MON DEC 15 2014

PZZ470-475-160100-
/O.CON.KEKA.SC.Y.0105.000000T0000Z-141216T1400Z/
/O.CON.KEKA.GL.A.0018.141216T1400Z-141216T2200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
857 AM PST MON DEC 15 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM PST
TUESDAY...
...GALE WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM PST TUESDAY. A GALE
WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM
TUESDAY MORNING THROUGH TUESDAY AFTERNOON.

* WINDS...SE 15 TO 25 KT. WINDS WILL INCREASE AGAIN ON TUESDAY 
  POSSIBLY TO GALE FORCE. 

* SEAS...SW 7 FT AT 10 SECONDS SUBSIDING TODAY. W SWELL BUILDING 
  TO NEAR 14 FT AT 17 SECONDS TODAY. SHORT PERIOD WAVES WILL 
  BUILD AGAIN ON TUESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

PZZ450-455-160100-
/O.CON.KEKA.SC.Y.0105.000000T0000Z-141218T0500Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
857 AM PST MON DEC 15 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST
WEDNESDAY...

* WINDS...SE 10 TO 20 KT. HIGHER GUSTS AROUND CAPE MENDOCINO. 
  WINDS WILL BRIEFLY INCREASE AGAIN ON TUESDAY WITH GUSTS TO 
  NEAR GALE. 

* SEAS...SW 6 FT AT 10 SECONDS SUBSIDING TODAY. W SWELL BUILDING 
  TO 13 TO 14 FT AT 17 SECONDS TODAY. SHORT PERIOD SEAS WILL 
  BRIEFLY INCREASE AGAIN ON TUESDAY. LONG PERIOD SWELLS WILL 
  REMAIN ELEVATED THROUGH WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
337 
WHUS76 KEKA 152316
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
316 PM PST MON DEC 15 2014

PZZ470-475-160730-
/O.EXT.KEKA.SC.Y.0105.000000T0000Z-141218T0500Z/
/O.CAN.KEKA.GL.A.0018.141216T1400Z-141216T2200Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
316 PM PST MON DEC 15 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PST WEDNESDAY...
...GALE WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE GALE
WATCH. 

* WINDS...S WINDS 10 TO 20 KT WITH OCCASIONAL GUSTS UP TO 25 KT
  THIS EVENING. S WINDS WILL BECOME 20 TO 30 KT WITH OCCASIONAL
  GUSTS UP TO 35 KT ON TUE. WINDS WILL BECOME W 15 TO 25 KT TUE
  NIGHT...THEN NW 10 TO 25 KT ON WED...BEFORE FINALLY EASING WED
  NIGHT.

* SEAS...MIXED FROM THE SOUTH AND WEST. SHORT PERIOD SOUTHERLY
  WAVES 4 TO 5 FT NEAR 7 SECONDS TONIGHT...BUILDING TO 9 TO 11 FT
  AT 8 SECONDS ON TUE...THEN SUBSIDING TUE NIGHT. LONG PERIOD W
  WAVES 13 TO 14 FT AT 16 SECONDS TONIGHT...BECOMING W 11 FT AT 14
  SECONDS ON TUE. W WAVES WILL BE 14 TO 15 FT NEAR 10 SECONDS TUE
  NIGHT...THEN W 11 FT AT 14 SECONDS ON WED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

PZZ450-455-160730-
/O.CON.KEKA.SC.Y.0105.000000T0000Z-141218T0500Z/
PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM-
CAPE MENDOCINO TO PT ARENA OUT 10 NM-
316 PM PST MON DEC 15 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST
WEDNESDAY...

* WINDS...SOUTHERLY WINDS WILL INCREASE TO 10 TO 25 KT ON TUE.
  EXPECT HIGHER GUSTS AROUND CAPE MENDOCINO. WINDS WILL EASE TUE
  EVENING.

* SEAS...MIXED FROM THE SOUTH AND WEST. SHORT PERIOD SW WAVES 3 FT
  AT 7 SECONDS TONIGHT...BECOMING SW 7 FT AT 8 SECONDS ON
  TUE...THEN SUBSIDING TUE NIGHT. LONG PERIOD W WAVES 13 FT AT 16
  SECONDS TONIGHT...BECOMING W 11 FT AT 14 SECONDS ON TUE. W WAVES
  WILL BE 10 TO 12 FT NEAR 11 SECONDS TUE NIGHT...THEN 10 TO 11 FT
  AT 14 SECONDS ON WED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Dec 14, 3:20 PM PST, 11 hours 34 minutes earlier.

Area forecast discussion, Dec 14, 3:20 PM PST, 11 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
320 PM PST SUN DEC 14 2014

.SYNOPSIS...A COLD FONT APPROACHING THE AREA HAS INCREASED
CLOUDINESS. CHANCES FOR RAIN WILL CONTINUE THROUGH MONDAY
ESPECIALLY FOR AREAS SOUTH OF HWY 36.

&&

.DISCUSSION...A COLD FRONT APPROACHING THE REGION IS PRODUCING
SHOWERS WHICH WILL CONTINUE MOVING ACROSS THE AREA THROUGH MONDAY.
MODELS CONTINUE SHOWING THE BULK OF QPF MOVING SOUTH OF THE AREA.
PORTIONS OF MENDOCINO COUNTY WILL HAVE UP TO AN INCH OF RAIN WHILE
NORTHERN AREAS WILL HAVE LESS THAN ONE INCH OF RAINFALL WITH THE
FRONT. SNOW LEVELS WILL REMAIN OVER 5000 FT. AN UPPER LEVEL LOW
PRESSURE TROUGH WILL MOVE ACROSS THE REGION MONDAY IN THE WAKE OF
THE COLD FRONT. THE UPPER LEVEL LOW PRESSURE TROUGH WILL CONTINUE
TO PRODUCE A CHANCE FOR SHOWERS ON MONDAY. THE RAINFALL AMOUNTS
WILL BE LIGHT ASSOCIATED WITH THE UPPER LEVEL TROUGH. SNOW LEVELS
WILL DECREASE TO 3500 TO 4000 FEET WITH THE UPPER LEVEL TROUGH.
SNOW AMOUNTS WILL BE LESS THAN 2 INCHES. A COLD FRONT WILL MOVE
ACROSS THE REGION ON TUESDAY PRODUCING MORE LIGHT RAIN. THE SNOW
LEVELS WITH THE TUESDAY FRONT WILL BE 3500 TO 4500 FEET. THE
LOWEST SNOW LEVELS WILL OCCUR IN TRINITY COUNTY AND WILL BE ABOVE
MOST HIGHWAY PASSES. ANOTHER COLD FRONT WILL MOVE THROUGH THE
REGION TUESDAY NIGHT AND WILL PRODUCE LIGHT RAIN WITH SNOW LEVELS
AT 3500 TO 4500 FEET. THE RAIN WILL PERSIST WITH THE TUESDAY NIGHT
COLD FRONT THROUGH WEDNESDAY MORNING. A HIGH PRESSURE RIDGE WILL
BUILD ACROSS THE REGION WEDNESDAY AFTERNOON AND THURSDAY PRODUCING
CLEAR SKIES TO PARTLY CLOUDY AND DRY CONDITIONS. TEMPERATURES
WILL BE COOLER THURSDAY MORNING WITH MOSTLY CLEAR SKIES ALLOWING
RADIATIONAL COOLING. VALLEY FOG WILL OCCUR IN INLAND AREAS. FROST
MAY OCCUR THURSDAY MORNING ALONG PORTIONS OF THE COAST. A FRONT
WILL APPROACH THE AREA FRIDAY PRODUCING MORE RAIN SHOWERS ACROSS
THE AREA.

&&

.AVIATION...VFR SHOULD PREVAIL THIS EVENING AND TONIGHT IN -RA.
PERIODS OF MVFR IS POSSIBLE IN SOME OF THE HEAVIER RAIN BANDS.

&&

.MARINE...THE AFTERNOON BUOY OBSERVATIONS SHOW A STRONG BREEZE WITH
HIGHER GUSTS. WAVE HEIGHTS RANGE FROM 8-13 FT. SEAS ARE MIXED WITH
BUILDING SOUTHERLY WIND-DRIVEN WAVES AND A BUILDING WESTERLY
SWELL. THERE WAS NO ASCAT PASS ACROSS OUR WATERS THIS AFTERNOON. AN
APPROACHING FRONT IS GENERATING GALE CONDITIONS ACROSS THE OUTER
WATERS AND STEEP SHORT PERIOD WAVES ACROSS THE INNER WATERS. LEFT
THE HEADLINES UNCHANGED. WINDS WILL EASE SLIGHTLY TONIGHT, WHICH
SHOULD ALLOW THE GL.W'S TO EXPIRE ACROSS THE OUTER WATERS. HOWEVER,
WINDS SHOULD REMAIN ELEVATED INTO MONDAY. MODELS HINT AT ANOTHER
FRONT QUICKLY MOVING THROUGH THE AREA ON TUESDAY. THIS WOULD BRING
ELEVATED CONDITIONS, POSSIBLY MORE SC.Y'S. BEYOND THAT THE MODELS
DIVERGE, SO CONFIDENCE IS LOW IN THE GENERAL WIND PATTERN. WENT WITH
THE CONS MODEL FOR THE LONG TERM WINDS. OTHERWISE, A SERIES OF
LONG PERIOD WESTERLY SWELLS WILL IMPACT THE WATERS THIS WEEK.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
     SMALL CRAFT ADVISORY UNTIL 3 AM PST TUESDAY FOR PZZ450-455.

     GALE WARNING UNTIL 9 PM PST THIS EVENING FOR PZZ470-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Dec 14, 2:36 PM PST, 12 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
236 PM PST SUN DEC 14 2014

CAZ001>004-076-152245-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
236 PM PST SUN DEC 14 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 15, 8:09 AM PSTSpecial Marine WarningEKA36 min

Nearby

Gale Watches in California, 2014Every gale watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.